Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 19, 2005, 10:00 PM CST for Jackson County, Matagorda County, Wharton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2005, 10:00 PM CST (04:00 UTC)
- Expired
- Mar 19, 2005, 11:00 PM CST
- In force
- 60 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:55 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 19, 9:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005
.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE. WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH. WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT. ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.
SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR. THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY. SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.
OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 77 61 80 55 / 50 20 20 30 20
HOUSTON (IAH) 59 76 60 80 58 / 60 40 20 30 20
GALVESTON (GLS) 63 74 64 76 62 / 60 40 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.
GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
GALVESTON AND MATAGORDA BAYS
00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.
&&Hazardous weather outlook, Mar 19, 3:40 PM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT MAR 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 340 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Special weather statement, Mar 19, 5:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 PM CST SAT MAR 19 2005 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-200600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 505 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE UPPER TEXAS COAST. THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA... BRAZOS... BURLESON... CHAMBERS... COLORADO... FORT BEND... GALVESTON... GRIMES... HARRIS... HOUSTON... JACKSON... LIBERTY...MADISON... MATAGORDA... MONTGOMERY... POLK... SAN JACINTO...TRINITY...WALKER... WALLER... WASHINGTON... AND WHARTON. THE WATCH ALSO INCLUDES MATAGORDA...GALVESTON BAYS AND THE COASTAL WATERS FROM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL AND OUT 60 NAUTICAL MILES. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION THIS EVENING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING PRIMARILY LARGE HAIL AND DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Mar 19, 8:02 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 PM CST SAT MAR 19 2005 TXZ210-200250- COLORADO- 802 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840 PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Mar 19, 8:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 W CALDWELL 30.53N 96.77W
03/19/2005 2.00 INCH BURLESON TX LAW ENFORCEMENT
SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
FM-908.
0550 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRYAN
0602 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
HAIL IN COLLEGE STATION
0630 PM TSTM WND GST NE CONROE 30.32N 95.47W
03/19/2005 0 MPH MONTGOMERY TX TRAINED SPOTTER
60 MPH WIND GUSTS NORTHEAST OF CONROE.
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:00 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Mar 19, 6:16 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 44 min |
| Mar 19, 6:30 PM CST | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 45 min |
| Mar 19, 6:58 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 36 min |
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 34 min |
| Mar 19, 7:21 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 29 min |
| Mar 19, 7:31 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 44 min |
| Mar 19, 9:03 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 57 min |
| Mar 19, 10:18 PM CST | Special Marine Warning | HGX | 117 min | |
| Mar 19, 10:51 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 39 min |
| Mar 19, 11:16 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend | 44 min |
| Mar 19, 11:22 PM CST | Special Marine Warning | HGX | 113 min | |
| Mar 19, 11:23 PM CST | Tornado Warning | HGX | Brazoria, Colorado, Fort Bend | 270 days |
| Mar 19, 11:40 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 65 min |
| Mar 20, 12:51 AM CST | Special Marine Warning | HGX | 84 min | |
| Mar 20, 1:06 AM CST | Severe Thunderstorm Warning | HGX | Galveston | 54 min |
| Mar 20, 1:33 AM CST | Severe Thunderstorm Warning | HGX | Chambers | 57 min |
| Mar 20, 4:59 AM CST | Special Marine Warning | HGX | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.